Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 206, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 30, 2007, 7:02 PM CDT for Newton County, Missouri. It was in force for 73 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2007, 7:02 PM CDT (00:02 UTC)
- Expired
- Sep 30, 2007, 8:15 PM CDT
- In force
- 73 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Newton County, MO
The radar
The Springfield radar (KSGF), 92 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 7:35 PM CDT | TSTM WND DMG | Neosho, MO | MULTIPLE TREES DOWN ACROSS NEWTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 30, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 010002
SVRSGF
MOC145-010115-
/O.NEW.KSGF.SV.W.0206.071001T0002Z-071001T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
702 PM CDT SUN SEP 30 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 815 PM CDT.
* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES NORTHWEST OF SENECA...OR NEAR BAXTER
SPRINGS...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEAWOOD AND SHOAL CREEK DRIVE BY 715 PM CDT.
SAGINAW AND SILVER CREEK BY 720 PM CDT.
6 MILES NORTH OF NEOSHO BY 725 PM CDT.
DIAMOND BY 730 PM CDT.
GRANBY BY 735 PM CDT.
THE TOWNS OF RACINE...REDINGS MILL...CLIFF VILLAGE...DENNIS ACRES...
SHOAL CREEK ESTATES...NEWTONIA...RITCHEY AND WENTWORTH ARE ALSO IN
THE PATH OF THIS SEVERE THUNDERSTORM. THIS ALSO INCLUDES INTERSTATE
44 BETWEEN MILE MARKERS 0 AND 9.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3684 9461 3705 9462 3706 9456 3706 9454
3706 9420 3705 9418 3704 9407 3685 9407
TIME...MOT...LOC 0002Z 268DEG 34KT 3695 9467
$$
CRAMER3 follow-up statements
000
WWUS53 KSGF 010026
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 PM CDT SUN SEP 30 2007
MOC145-010115-
/O.CON.KSGF.SV.W.0206.000000T0000Z-071001T0115Z/
NEWTON MO-
726 PM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NEWTON COUNTY...
AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SILVER CREEK TO
RACINE...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GRANBY BY 740 PM CDT.
THE TOWNS OF STARK CITY...RITCHEY...NEWTONIA AND WENTWORTH ARE IN THE
PATH OF THESE SEVERE THUNDERSTORMS. THIS ALSO INCLUDES INTERSTATE 44
BETWEEN MILE MARKERS 2 AND 9.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWEST MISSOURI.
LAT...LON 3684 9461 3705 9462 3706 9456 3706 9454
3706 9420 3705 9418 3704 9407 3685 9407
TIME...MOT...LOC 0026Z 268DEG 34KT 3705 9435 3685 9444
$$
CRAMER000
WWUS53 KSGF 010040
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
740 PM CDT SUN SEP 30 2007
MOC145-010115-
/O.CON.KSGF.SV.W.0206.000000T0000Z-071001T0115Z/
NEWTON MO-
740 PM CDT SUN SEP 30 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NEWTON COUNTY...
AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DIAMOND TO NEOSHO...
MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.
SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
NEWTON COUNTY...INCLUDING THE TOWNS OF RITCHEY...STARK CITY AND
NEWTONIA. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 4 AND
9.
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHWEST MISSOURI.
LAT...LON 3684 9461 3696 9461 3706 9453 3706 9420
3705 9418 3705 9411 3703 9407 3685 9407
TIME...MOT...LOC 0040Z 268DEG 34KT 3705 9420 3685 9429
$$
CRAMER000
WWUS53 KSGF 010111
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT SUN SEP 30 2007
MOC145-010121-
/O.EXP.KSGF.SV.W.0206.000000T0000Z-071001T0115Z/
NEWTON MO-
811 PM CDT SUN SEP 30 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWTON COUNTY EXPIRES
AT 815 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3684 9461 3696 9461 3706 9453 3706 9420
3705 9418 3705 9411 3703 9407 3685 9407
TIME...MOT...LOC 0111Z 268DEG 34KT 3706 9383 3686 9392
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 6:30 PM CDT, 32 minutes earlier.
Area forecast discussion, Sep 30, 6:30 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 PM CDT SUN SEP 30 2007 ...SEVERE WEATHER UPDATE... .UPDATE... BROKEN LINE OF STRONG TO SEVERE CONVECTION CONTINUES TO PROGRESS QUICKLY EAST FROM EASTERN KANSAS INTO WESTERN MISSOURI ALONG A AN ADVANCING COLD FRONT. AXIS OF MODERATE INSTABILITY JUST OF THE FRONT ALONG WITH SUBSTANTIAL SYNOPTIC SCALE LIFT ASSOCIATED WITH A POTENT SHORTWAVE TROUGH TRACKING INTO IOWA WERE SUPPORTING THE STORMS. AMPLE DEEP LAYER SHEAR WAS IN PLACE TO SUPPORT AT LEAST MARGINALLY SEVERE STORMS WITH STORMS ATTEMPTING TO TAKE ON SUPERCELLULAR CHARACTERISTICS. THE GREATEST RISK OF SEVERE STORMS WILL OCCUR THROUGH 8 PM ACROSS SOUTHWEST AND CENTRAL MISSOURI. DAMAGING WINDS WILL BE THE PRIMARY HAZARD. THE STORMS WILL ENCOUNTER LESS FAVORABLE CONDITIONS AS THEY PUSH EAST INTO THE OZARKS. WHILE AT LEAST A SCATTERED LINE OF STORMS WILL PERSIST THROUGH THE OVERNIGHT HOURS...EXPECT STORM INTENSITY TO GRADUALLY WEAKEN LATER THIS EVENING. FOSTER && .DISCUSSION... MAIN FOCUS WILL CONTINUE TO BE WITH THE QUICK FLOW AND THUNDERSTORM CHANCES TONIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT. SURFACE LOW WAS QUICKLY LIFTING NORTHEAST OVER EASTERN NEBRASKA EARLY THIS AFTERNOON WITH A TRAILING DRY LINE JUST NOW PUSHING THROUGH ICT AS OF 19Z. STRONG PRESSURE RISES ALL DAY BEHIND THE DRY LINE HELPING TO SURGE THE DRY LINE EASTWARD. STORMS QUICKLY INITIATED ALONG THE BOUNDARY EARLY THIS AFTERNOON OVER CENTRAL/EASTERN KANSAS AND HAVE ALREADY MERGED INTO A LINEAR STRUCTURE. WOULD EXPECT THIS SQUALL LINE TO CONTINUE TO PUSH EAST SOUTHEAST INTO THE WESTERN CWA TOWARDS 5 TO 7 PM AND CONTINUING TO SHIFT EAST SOUTHEAST THROUGH THE CWA DURING THE EVENING. BEST CHANCES OF SEVERE WILL BE FROM 5 TO 9 PM WHEN INSTABILITY WILL BE MAXIMIZED. 18Z SOUNDING OUT OF SPRINGFIELD STILL SHOWS A FAIRLY DRY AIR MASS HOWEVER IT HAS INCREASED MOISTURE QUITE A BIT OVER THE 12Z RUN. WHILE INSTABILITY/MOISTURE WILL BE LIMITING FACTORS FOR SEVERE STORMS THIS EVENING AS THE SQUALL LINE SHIFTS SOUTHEAST INTO THE AREA...WIND FIELD REMAIN IMPRESSIVE AND WILL HAVE THE POTENTIAL FOR SEEING SOME DAMAGING THUNDERSTORM WINDS. DRIER AIR SHOULD QUICKLY PUSH IN BEHIND THE DRY LINE LATER THIS EVENING AS EVIDENCED BY SURFACE OBS IN CENTRAL/WESTERN KANSAS TODAY WITH RAPID CLEARING LATER TONIGHT. QUICK UPPER PATTERN WILL CONTINUE THROUGH THE EARLY PART OF THE UPCOMING WORK WEEK WITH NEXT SYSTEM MOVING INTO THE AREA TUESDAY AND TUESDAY NIGHT. MODEL QPF LOOK QUITE IMPRESSIVE AT THIS TIME BUT WITH QUICKNESS OF SYSTEM HAVE TRIMMED BACK QPF AMOUNTS FROM WHAT GUIDANCE IS SHOWING FOR NOW. IF TREND CONTINUES HOWEVER...THIS MIGHT NEED TO BE ADJUSTED UPWARD. NEVERTHELESS...HAVE INCREASED POPS FOR LATE TUESDAY INTO TUESDAY EVENING. LINDENBERG && .AVIATION... STORMS APPROACHING THE JOPLIN AND SPRINGFIELD TERMINALS WILL BE THE CONCERN THIS EVENING. THUNDERSTORMS WILL APPROACH JOPLIN BY 7 PM AND SPRINGFIELD BY 9 PM. GUSTY SOUTH TO SOUTHWEST WINDS UP TO 30 MPH WILL CONTINUE AHEAD OF THE STORMS WITH HIGHER GUSTS AROUND 35 KTS POSSIBLE IN THE STORMS. WINDS WILL SHIFT TO THE WEST AND NORTHWEST AS THE STORMS EXIT TO THE EAST. VFR CONDITIONS WILL PREVAIL FROM LATE TONIGHT INTO MONDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 30, 12:57 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT SUN SEP 30 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS WITH WIND GUSTS OVER 60 MPH AND HAIL TO THE SIZE OF QUARTERS. AREAS AFFECTED AND TIMING: THE SEVERE THUNDERSTORM THREAT WILL AFFECT AREAS MAINLY NORTH AND WEST OF THE INTERSTATE 44 CORRIDOR FROM AROUND 3 PM THROUGH 9 PM. DISCUSSION: A STRONG STORM SYSTEM WAS LOCATED ACROSS EASTERN NEBRASKA EARLY THIS AFTERNOON WITH A DRY LINE EXTENDING SOUTH OF THE LOW INTO CENTRAL KANSAS. MUCH HIGHER DEW POINTS HAVE SURGED NORTHWARD THIS MORNING INTO EASTERN OKLAHOMA AHEAD OF THE DRY LINE HELPING TO MOISTEN UP AND DESTABILIZE THE LOWER ATMOSPHERE. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER HAZARDS EXPECTED. DUE TO THE AMOUNT OF WIND SHEAR AVAILABLE IN THE ATMOSPHERE...AN ISOLATED TORNADO CAN NOT BE RULED OUT... MAINLY OVER EASTERN KANSAS AND WEST CENTRAL MISSOURI. THE DRY LINE IS EXPECTED TO QUICKLY PUSH EAST THROUGH THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS EVENING WITH QUICK CLEARING EXPECTED BEHIND THE DRY LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL APPROACH THE AREA DURING THE MIDDLE OF NEXT WORK WEEK BRINGING ADDITIONAL CHANCES FOR THUNDERSTORMS TO THE AREA TUESDAY AND TUESDAY NIGHT. STRONG STORMS COULD BE POSSIBLE WITH THIS SYSTEM...HOWEVER THE EXACT TRACK AND TIMING IS STILL IN QUESTION AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI AND FURTHER EAST DURING THE EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:46 PM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Sep 30, 8:07 PM CDT | Tornado Warning | SGF | Polk | 38 min |
| Sep 30, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Taney | 42 min |
| Sep 30, 9:48 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 57 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.